Alert archive / Georgia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 211, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Aug 22, 2007, 5:45 PM EDT for Bryan County, Bulloch County, Georgia. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 22, 2007, 5:45 PM EDT (21:45 UTC)
- Expired
- Aug 22, 2007, 6:30 PM EDT
- In force
- 45 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
Counties Bryan County, GA, Bulloch County, GA
The radar
The Charleston,SC radar (KCLX), 71 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 22, 5:46 PM EDT | HAIL 0.75 | 3 Wsw Olney, GA | PENNY SIZE HAIL REPORTED. |
| Aug 22, 6:19 PM EDT | TSTM WND DMG | Ellabell, GA | OAK TREE DOWN ON MILL CHURCH ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.8 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1216 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1076 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 222145
SVRCHS
GAC029-031-222230-
/O.NEW.KCHS.SV.W.0211.070822T2145Z-070822T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
545 PM EDT WED AUG 22 2007
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BULLOCH COUNTY IN SOUTHEAST GEORGIA...
BRYAN COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 630 PM EDT
* AT 544 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTH OF PEMBROKE TO
ELLABELL...OR ALONG A LINE EXTENDING FROM 7 MILES NORTH OF PEMBROKE
TO 10 MILES EAST OF PEMBROKE...MOVING SOUTHWEST AT 15 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
BLITCHTON...
ELLABELL...
LANIER...
PEMBROKE...
GROVELAND...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS... STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS
AN EMERGENCY.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.
LAT...LON 3232 8158 3222 8142 3219 8141 3218 8142
3216 8140 3211 8140 3209 8138 3199 8160
3205 8163 3212 8177 3222 8180
TIME...MOT...LOC 2145Z 062DEG 14KT 3223 8158 3215 8145
$$2 follow-up statements
000
WWUS52 KCHS 222213
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
611 PM EDT WED AUG 22 2007
GAC031-222221-
/O.CAN.KCHS.SV.W.0211.000000T0000Z-070822T2230Z/
BULLOCH GA-
611 PM EDT WED AUG 22 2007
...THE SEVERE THUNDERSTORM WARNING FOR BULLOCH COUNTY HAS BEEN
CANCELLED...
AT 611 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORMS WHICH
PROMPTED THE WARNING FOR BULLOCH COUNTY HAD MOVED OUT OF THE WARNED
AREA...THUS THE SEVERE THUNDERSTORM WARNING FOR BULLOCH COUNTY HAS
BEEN CANCELLED.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3219 8141 3218 8142 3216 8140 3211 8140
3209 8138 3199 8160 3201 8160 3205 8163
3212 8177
TIME...MOT...LOC 2211Z 062DEG 14KT 3215 8162 3207 8149
$$
GAC029-222230-
/O.CON.KCHS.SV.W.0211.000000T0000Z-070822T2230Z/
BRYAN GA-
611 PM EDT WED AUG 22 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR BRYAN COUNTY...
AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM PEMBROKE TO ELLABELL...OR
ALONG A LINE EXTENDING FROM PEMBROKE TO 9 MILES SOUTHEAST OF
PEMBROKE...MOVING SOUTHWEST AT 15 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ELLABELL...LETFORD...LANIER AND PEMBROKE.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3219 8141 3218 8142 3216 8140 3211 8140
3209 8138 3199 8160 3201 8160 3205 8163
3212 8177
TIME...MOT...LOC 2211Z 062DEG 14KT 3215 8162 3207 8149
$$000
WWUS52 KCHS 222223
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
623 PM EDT WED AUG 22 2007
GAC029-222233-
/O.EXP.KCHS.SV.W.0211.000000T0000Z-070822T2230Z/
BRYAN GA-
623 PM EDT WED AUG 22 2007
...THE SEVERE THUNDERSTORM WARNING FOR BRYAN COUNTY WILL EXPIRE AT
630 PM EDT...
AT 623 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.
STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEWS SOURCE FOR
THE LATEST WEATHER INFORMATION. REPORT ANY SEVERE WEATHER OR STORM
RELATED DAMAGE TO LOCAL EMERGENCY MANAGEMENT OR LAW ENFORCEMENT
OFFICIALS AND ASK THEM TO IMMEDIATELY RELAY THE REPORT TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3219 8141 3218 8142 3216 8140 3211 8140
3209 8138 3199 8160 3201 8160 3205 8163
3212 8177
TIME...MOT...LOC 2223Z 062DEG 14KT 3213 8167 3205 8154
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 3:36 PM EDT, 2 hours 9 minutes earlier.
Area forecast discussion, Aug 22, 3:36 PM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
336 PM EDT WED AUG 22 2007
.SYNOPSIS...
HIGH PRESSURE WILL REMAIN IN PLACE THROUGH THE WEEKEND. A COLD
FRONT WILL APPROACH THE AREA EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
CURRENTLY AT THE SURFACE...HIGH PRESSURE IS LARGELY IN CONTROL OF
THE WEATHER ACROSS THE SE CONUS. THE RIDGE IS FAIRLY WEAK
HOWEVER...WITH A WEAK SFC TROUGH IN THE LEE OF THE APPALACHIANS...AS
WELL AS A WEAK FRONTAL BOUNDARY STRETCHING FROM SOUTHEASTERN NC INTO
SOUTHWESTERN VA. VIS SAT IMAGERY INDICATES PARTLY CLOUDY SKIES IN
PLACE ACROSS THE FORECAST AREA...WITH RADAR IMAGERY SHOWING
SCATTERED SHWRS/TSTMS DEVELOPING ACROSS WESTERN ZONES. MAIN NEAR
TERM CONCERN FOR TONIGHT REVOLVES AROUND POPS.
TONIGHT...
A SERIES OF WEAK SHORTWAVES WILL CONTINUE TO ROTATE AROUND THE
PERIPHERY OF UPPER RIDGE AND THROUGH THE FORECAST AREA. EXPECT THAT
MOST CONVECTION WILL BE DIURNALLY DRIVEN AND DISSIPATE THIS
EVENING...BUT GIVEN SHORTWAVE ENERGY SPILLING INTO THE
REGION...ALONG WITH APPROACH OF DISSIPATING FRONTAL BOUNDARY
CURRENTLY IN SOUTHEASTERN NC...WILL MAINTAIN SLGT CHC POPS ALL ZONES
THROUGH THE NIGHT. EXPECT ANOTHER VERY MILD NIGHT...WITH LOWS IN THE
MID TO UPPER 70S.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
THE WEAK FRONTAL BOUNDARY WILL PUSH INTO THE REGION AND DISSIPATE
OVER THE AREA ON THURSDAY...WITH ATLANTIC HIGH PRESSURE THEN
BEGINNING TO RE-ESTABLISH ITSELF THURSDAY NIGHT. MEANWHILE...H5
SHORTWAVE ENERGY WILL CONTINUE TO DROP SOUTHWARD THROUGH THE REGION
ON THE PERIPHERY OF UPPER RIDGE. HAVE INCREASED POPS INTO THE CHC
RANGE THURSDAY AFTERNOON...AS COMBINATION OF STRONG SURFACE
HEATING...DISSIPATING FRONTAL BOUNDARY DRAPED THROUGH THE
REGION...ALONG WITH AFTERNOON SEA BREEZE DEVELOPMENT...SHOULD LEAD
TO AN INCREASE IN SHWR/TSTM COVERAGE ACROSS THE AREA. ADJUSTING
MODEL SOUNDINGS YIELDS CAPE VALUES OF 2800 TO 3200 J/KG AND LI/S
AROUND -6. CAN/T RULE OUT A FEW SEVERE THUNDERSTORMS...WITH WET
MICROBURSTS THE MOST LIKELY THREAT...PRODUCING DAMAGING WIND GUSTS.
SHWR/TSTM ACTIVITY SHOULD DECREASE IN INTENSITY AND AREAL COVERAGE
QUICKLY IN THE EVENING...BUT WILL KEEP SLGT CHC POPS GOING
OVERNIGHT...WITH SHORTWAVE ENERGY CONTINUING TO ROTATE THROUGH THE
AREA. AS FOR TEMPERATURES...EXPECT HIGHS IN THE LOW TO MID 90S
THU...WITH OVERNIGHT LOWS IN THE LOW TO MID 70S.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
WEDNESDAY AFTERNOON /AUG 24TH/...A BROAD TROPICAL WAVE...SPREAD
BETWEEN 75W AND 65W...WITH A CREST ROUGHLY TO 32N...CONTINUED TO
PRESS WEST. FRIDAY THROUGH SUNDAY...12Z GFS/NAM 500 MB PROGS OF
HEIGHT/VORTICITY SUGGEST THAT THE SW-NE DEFORMATION AXIS WITH
EMBEDDED VORTICITY MAXIMA...CENTERED OVER COASTAL COUNTIES OF THE
FORECAST AREA/ON THE EASTERN RIM OF THE ANTICYCLONIC GYRE CENTERED
WEST OF THE REGION...WILL PHASE WITH THE NORTHERN CREST OF THIS
TROPICAL WAVE...RESULTING IN AN INVERTED UPPER TROUGH OVER THE
AREA. SUPPORTING FACTORS FOR ISOLATED TO SCATTERED CONVECTION
TYPICAL OF LATE AUGUST WILL ALREADY BE PRESENT...INCLUDING AMPLE
INSTABILITY...SEA BREEZE CONVERGENCE AND MESOSCALE BOUNDARY
INTERACTION...AND WEAK ASCENT SUPPORTED BY THE UPPER TROUGH MAY
ENHANCE CONVECTION COVERAGE/INTENSITY...ESPECIALLY DURING THE
AFTERNOON/EVENING. ON THE OTHER HAND...WHILE THE CORE OF THE UPPER
RIDGE WILL REMAIN WEST OF THE REGION...THE EASTWARD EXTENT OF THIS
RIDGE REMAINED EVIDENT WITHIN MODEL SOUNDINGS...WHICH EXHIBITED A
SUBSIDENCE INVERSION SIGNATURE THROUGH THE PERIOD...SUGGESTING
THAT CAPPING/DRY AIR ALOFT MIGHT LIMIT COVERAGE OF CONVECTION. AS
OF WEDNESDAY AFTERNOON...THERE REMAINED UNCERTAINTY ABOUT THE
BALANCE BETWEEN THESE ENHANCING/SUPPRESSING FACTORS...AS A
COMPROMISE EDGED POPS UPWARD INTO CHANCE CATEGORY EACH
AFTERNOON/EVENING...AS SUGGESTED BY 12Z GFS MOS GUIDANCE.
HOWEVER...THE SCENARIO SUGGESTS THAT THIS GENERAL FORECAST MAY
REQUIRE NUMEROUS ADJUSTMENTS AS SHORT/NEAR TERM CONVECTIVE FACTORS
BECOME APPARENT.
MONDAY THROUGH WEDNESDAY...LATEST MEDIUM RANGE GUIDANCE HAS TRENDED
BACK TOWARD A STRONGER/MORE PERSISTENT RIDGE OVER THE SE
US...SLOWING THE PROGRESS OF AN APPROACHING COLD FRONT...EVENTUALLY
CAUSING THE FRONT TO STALL/DISSIPATE OVER OR NORTH OF THE REGION.
WILL CONTINUE CHANCE POPS DAY/SLIGHT CHANCE POPS NIGHT THROUGH THE
PERIOD...BUT IN THE END THE BOUNDARY MAY WASH OUT WELL NORTH OF THE
REGION AND MAY NOT BECOME A FACTOR IN THIS FORECAST PERIOD...WITH
CONVECTION INSTEAD SUPPORTED BY INSTABILITY...MESOSCALE
BOUNDARIES/BOUNDARY INTERACTIONS AND WEAKNESS WITHIN THE MID/UPPER
LEVEL RIDGE.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
VFR CONDITIONS SHOULD PREVAIL THROUGH THE ENTIRE TAF PERIOD. CU
EXPECTED TO DEVELOP OVER BOTH TERMINALS TODAY AS CONVECTIVE TEMPS
ARE REACHED AND A SEA BREEZE PUSHES INLAND IN THE AFTERNOON.
MENTIONED CB DURING SEA BREEZE ARRIVAL. LOW CONFIDENCE REMAINS IN
THE TIMING AND DEVELOPMENT OF THUNDERSTORMS IF THEY OCCUR TODAY
OVER BOTH TERMINALS...THUS HAVE KEPT OUT OF TAFS AT THIS TIME.
WINDS WILL BECOME LIGHT AT BOTH TERMINALS TONIGHT. DRY AND WARM
SOIL TEMPS IN THE MID 80S SHOULD CONTINUE MINIMIZING THE CHANCE OF
LOWERING VSBYS TO MVFR LVLS. CONDITIONS MAY CHANGE IF TERMINALS
RECEIVE RAINFALL DURING THE DAY...BUT AT THIS TIME COVERAGE OVER
THE AREA IS EXPECTED TO REMAIN ISOLATED IN NATURE. WINDS WILL
BECOME NORTHEAST TOMORROW MORNING AND INCREASE DURING THE DAY AT
BOTH TERMINALS.
EXTENDED AVIATION OUTLOOK...VFR CONDITIONS WILL PREVAIL THROUGH
MUCH OF THE EXTENDED PERIOD...OUTSIDE OF AN ISOLD AFTN/EVNG SHOWER
OR TSTM.
&&
.MARINE...
ATLANTIC HIGH PRESSURE WILL BEGIN TO LOSE ITS INFLUENCE OVER THE
REGION TONIGHT...AS A WEAK FRONTAL BOUNDARY BEGINS TO APPROACH THE
WATERS FROM THE NORTH. THIS FRONTAL BOUNDARY WILL PUSH INTO THE
WATERS ON THURSDAY AND DISSIPATE. ATLANTIC HIGH PRESSURE WILL THEN
BEGIN TO REBUILD OVER THE WATERS THURSDAY NIGHT. EXPECT FAIRLY
TRANQUIL MARINE CONDITIONS TONIGHT THROUGH THU NIGHT...WITH WINDS
REMAINING BELOW HEADLINE THRESHOLDS. INCREASING SE SWELL MAY
NECESSITATE SCSEC HEADLINES THU NIGHT AND FRI.
FORECAST WILL HOLD WINDS/SEAS BELOW SCSEC CRITERIA FRIDAY NIGHT
THROUGH EARLY NEXT WEEK. HOWEVER...LONG E FETCH ON THE PERIPHERY
OF THE ATLANTIC HIGH WILL CONTINUE TO SUPPORT A PERSISTENT E/SE
SWELL THROUGH EARLY NEXT WEEK...AND THIS SWELL COULD AVERAGE 4-5
FT AT TIMES ON THE COASTAL WATERS...ESPECIALLY ACROSS THE OUTER GA
WATERS. ALSO...THE SYNOPTIC PATTERN WILL CONTINUE TO FAVOR
NOCTURNAL SURGES OF S WINDS ACROSS THE COASTAL WATERS THROUGH THE
PERIOD...PERHAPS SUPPORTING PERIODS OF NEAR SCSEC WINDS. AS A
WEAKENING COLD FRONT APPROACHES FROM THE NORTH EARLY NEXT
WEEK...THE S/SW GRADIENT MAY TIGHTEN...ENHANCING WINDS/SEAS.
RIP CURRENTS...BECAUSE SWELL HEIGHT IMPACTING AREA BEACHES MAY
STRUGGLE TO REACH 3 FEET THURSDAY...AND BECAUSE NO RIP CURRENTS
WERE REPORTED AS OF MID WEDNESDAY AFTERNOON ON AREA BEACHES...
WE WILL FORECAST A LOW RISK OF RIP CURRENTS FOR THURSDAY. FRIDAY AND
SATURDAY...WAVE WATCH GUIDANCE SUGGESTS THAT THE 8-10 SECOND PERIOD
SWELL HEIGHT MAY PUSH BACK INTO THE 3-4 FOOT RANGE...AND THIS MAY
SUPPORT ANOTHER PERIOD OF ELEVATED RISK FOR RIP CURRENTS. SUNDAY AND
BEYOND...WAVE WATCH GUIDANCE SUGGEST THAT SWELL HEIGHT WILL REMAIN
BELOW 3 FEET...HOWEVER...CANNOT RULE OUT HIGHER SWELL REACHING THE
COAST AND ENHANCING THE RIP CURRENT RISK AT ANY TIME INTO MID
WEEK.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR GAZ087-088-
099>101-114>119-137>141.
SC...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR SCZ040-042>045-
047>051.
MARINE...NONE.
&&
JRJ/SPR/DPBHazardous weather outlook, Aug 22, 4:10 PM EDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 410 PM EDT WED AUG 22 2007 GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-231000- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER- 410 PM EDT WED AUG 22 2007 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORMS...ISOLATED THUNDERSTORMS MAY PRODUCE DAMAGING WIND GUSTS TO 60 MPH UNTIL 8 PM. ANY THUNDERSTORM WILL ALSO PRODUCE FREQUENT...DANGEROUS LIGHTNING INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE REGION THURSDAY...ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING. A FEW THUNDERSTORMS MAY BECOME SEVERE...PRODUCING DAMAGING WIND GUSTS TO AT LEAST 60 MPH. EXCESSIVE HEAT...FRIDAY THROUGH TUESDAY...THE COMBINATION OF HOT TEMPERATURES AND MODERATE HUMIDITY MAY PRODUCE HEAT INDEX VALUES IN THE 105 TO 110 DEGREE RANGE. HEAT ADVISORIES MAY BE REQUIRED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AMZ330-350-352-354-374-231000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 410 PM EDT WED AUG 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ117-119-139-141-SCZ048>051-231000- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 410 PM EDT WED AUG 22 2007 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...MODERATE RISK OF RIP CURRENTS INTO THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. RIP CURRENTS...THERE IS A MODERATE RISK FOR RIP CURRENTS AT AREA BEACHES THROUGH THIS EVENING. STRONG THUNDERSTORMS...ISOLATED THUNDERSTORMS MAY PRODUCE WIND GUSTS EXCEEDING 40 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING UNTIL 8 PM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE REGION THURSDAY...ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING. A FEW THUNDERSTORMS MAY BECOME SEVERE...PRODUCING DAMAGING WIND GUSTS TO AT LEAST 60 MPH. EXCESSIVE HEAT...FRIDAY THROUGH SUNDAY...THE COMBINATION OF HOT TEMPERATURES AND MODERATE HUMIDITY MAY PRODUCE HEAT INDEX VALUES IN THE 105 TO 110 DEGREE RANGE AWAY FROM THE IMMEDIATE COAST. ADDITIONAL HEAT ADVISORIES MAY BE REQUIRED. RIP CURRENTS...AN ENHANCED RISK OF RIP CURRENTS MAY REDEVELOP FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Aug 22, 4:52 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
452 PM EDT WED AUG 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 4 NE COLLINS 32.22N 82.06W
08/22/2007 E0.75 INCH TATTNALL GA PUBLIC
PENNY SIZE HAIL ON FRED SAPP LANE.
&&
VBLocal storm report, Aug 22, 5:19 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
519 PM EDT WED AUG 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG DAISY 32.15N 81.83W
08/22/2007 EVANS GA LAW ENFORCEMENT
TREE DOWN ON DAISY-NEVILS HIGHWAY.
&&
VBSpecial weather statement, Aug 22, 5:20 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 520 PM EDT WED AUG 22 2007 SCZ042-047-222200- HAMPTON-INLAND JASPER- 520 PM EDT WED AUG 22 2007 ...STRONG THUNDERSTORMS WILL IMPACT HAMPTON COUNTY AND JASPER COUNTY THROUGH 600 PM EDT... AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY WINDS OF 30 TO 40 MPH. THIS STORM WAS LOCATED NEAR POSSUM CORNER... OR ABOUT 7 MILES WEST OF YEMASSEE...MOVING SOUTH AT 5 MPH. AREAS IN AND AROUND COOSAWHATCHIE...EARLY BRANCH...GILLISONVILLE... GRAYS AND MCPHERSONVILLE WILL BE IMPACTED THROUGH 600 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Local storm report, Aug 22, 5:23 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
523 PM EDT WED AUG 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL GUYTON 32.34N 81.39W
08/22/2007 E0.75 INCH EFFINGHAM GA PUBLIC
&&
VBLocal storm report, Aug 22, 5:27 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
527 PM EDT WED AUG 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM TSTM WND DMG 5 SSW NEVILS 32.20N 81.79W
08/22/2007 BULLOCH GA LAW ENFORCEMENT
TREES DOWN ALONG DAISY-NEVILS HIGHWAY.
&&
VBLocal storm report, Aug 22, 5:43 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
543 PM EDT WED AUG 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG ELLABELL 32.12N 81.49W
08/22/2007 BRYAN GA LAW ENFORCEMENT
PINE TREE DOWN ON POWER LINES ON FOX DEN COURT.
0533 PM HAIL 2 WSW OLNEY 32.24N 81.49W
08/22/2007 E0.75 INCH BULLOCH GA TRAINED SPOTTER
PENNY SIZE HAIL FELL FOR 5 MINUTES BEGINNING AT 533 PM.
&&
VBThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 3:58 PM EDT | Severe Thunderstorm Warning | CHS | Screven | 32 min |
| Aug 22, 4:37 PM EDT | Severe Thunderstorm Warning | CHS | Tattnall | 38 min |
| Aug 22, 5:03 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Bulloch, Evans | 42 min |
| Aug 22, 5:05 PM EDT | Severe Thunderstorm Warning | CHS | Effingham | 40 min |
| Aug 22, 5:58 PM EDT | Severe Thunderstorm Warning | CHS | Liberty, Long | 62 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.